Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2013 (2013), Article ID 423797, 9 pages
http://dx.doi.org/10.1155/2013/423797
Research Article

Bernstein Series Solution of a Class of Lane-Emden Type Equations

1Elementary Mathematics Education Program, Faculty of Education, Mugla Sitki Kocman University, 48000 Mugla, Turkey
2Department of Mathematics, Faculty of Sciences and Arts, Manisa Celal Bayar University, 45000 Manisa, Turkey

Received 17 December 2012; Accepted 26 February 2013

Academic Editor: Daoyi Dong

Copyright © 2013 Osman Rasit Isik and Mehmet Sezer. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. T. Davis, Introduction to Nonlinear Differential And Integral Equations, Dover Publications, New York, NY, USA, 1962. View at Zentralblatt MATH · View at MathSciNet
  2. S. Chandrasekhar, An Introduction to the Study of Stellar Structure, Dover Publications, New York, NY, YSA, 1957. View at Zentralblatt MATH · View at MathSciNet
  3. J. I. Ramos, “Series approach to the Lane-Emden equation and comparison with the homotopy perturbation method,” Chaos, Solitons and Fractals, vol. 38, no. 2, pp. 400–408, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. J. H. Lane, “On the theoretical temperature of the sun under the hypothesis of a gaseous mass maintaining its volume by its internal heat and depending on the laws of gases known to terrestrial experiment,” The American Journal of Science and Arts, vol. 50, no. 2, pp. 57–74, 1870. View at Google Scholar
  5. S. Yuzbasi and M. Sezer, “A collocation approach to solve a class of Lane-Emden type equations,” Journal of Advanced Research in Applied Mathematics, vol. 3, no. 2, pp. 58–73, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  6. G. Adomian, Solving Frontier Problems of Physics: The Decomposition Method, vol. 60 of Fundamental Theories of Physics, Kluwer Academic Publishers, Boston, Mass, USA, 1994. View at MathSciNet
  7. G. Adomian, “A review of the decomposition method in applied mathematics,” Journal of Mathematical Analysis and Applications, vol. 135, no. 2, pp. 501–544, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. A.-M. Wazwaz, “A new algorithm for solving differential equations of Lane-Emden type,” Applied Mathematics and Computation, vol. 118, no. 2-3, pp. 287–310, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. S. H. Behiry, H. Hashish, I. L. El-Kalla, and A. Elsaid, “A new algorithm for the decomposition solution of nonlinear differential equations,” Computers & Mathematics with Applications, vol. 54, no. 4, pp. 459–466, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. S. Liao, “A new analytic algorithm of Lane-Emden type equations,” Applied Mathematics and Computation, vol. 142, no. 1, pp. 1–16, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. V. B. Mandelzweig and F. Tabakin, “Quasilinearization approach to nonlinear problems in physics with application to nonlinear ODEs,” Computer Physics Communications, vol. 141, no. 2, pp. 268–281, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. R. Krivec and V. B. Mandelzweig, “Numerical investigation of quasilinearization method in quantum mechanics,” Computer Physics Communications, vol. 138, no. 1, pp. 69–79, 2001. View at Publisher · View at Google Scholar · View at Scopus
  13. R. Krivec and V. B. Mandelzweig, “Quasilinearization approach to computations with singular potentials,” Computer Physics Communications, vol. 179, no. 12, pp. 865–867, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. S. A. Yousefi, “Legendre wavelets method for solving differential equations of Lane-Emden type,” Applied Mathematics and Computation, vol. 181, no. 2, pp. 1417–1422, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. J. I. Ramos, “Linearization methods in classical and quantum mechanics,” Computer Physics Communications, vol. 153, no. 2, pp. 199–208, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. A. Yildirim and T. Ozis, “Solutions of singular IVPs of Lane-Emden type by homotopy perturbation method,” Physics Letters A, vol. 369, no. 1-2, pp. 70–76, 2007. View at Publisher · View at Google Scholar · View at Scopus
  17. O. P. Singh, R. K. Pandey, and V. K. Singh, “An analytic algorithm of Lane-Emden type equations arising in astrophysics using modified homotopy analysis method,” Computer Physics Communications, vol. 180, no. 7, pp. 1116–1124, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. K. Parand, M. Dehghan, A. R. Rezaei, and S. M. Ghaderi, “An approximation algorithm for the solution of the nonlinear Lane-Emden type equations arising in astrophysics using Hermite functions collocation method,” Computer Physics Communications, vol. 181, no. 6, pp. 1096–1108, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. R. K. Pandey, N. Kumar, A. Bhardwaj, and G. Dutta, “Solution of Lane-Emden type equations using Legendre operational matrix of differentiation,” Applied Mathematics and Computation, vol. 218, no. 14, pp. 7629–7637, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. R. K. Pandey, A. Bhardwaj, and N. Kumar, “Solution of Lane-Emden type equations using Chebyshev wavelet operational matrix,” Journal of Advanced Research in Scientific Computing, vol. 4, no. 1, pp. 1–12, 2012. View at Google Scholar · View at MathSciNet
  21. N. Kumar, R. K. Pandey, and C. Cattani, “Solution of Lane-Emden type equations Bernstein operational matrix of integration,” ISRN Astronomy and Astrophysics, vol. 2011, Article ID 351747, 7 pages, 2011. View at Publisher · View at Google Scholar
  22. R. K. Pandey and N. Kumar, “Solution of Lane-Emden type equations using Bernstein operational matrix of differentiation,” New Astronomy, vol. 17, no. 3, pp. 303–308, 2012. View at Publisher · View at Google Scholar
  23. A. H. Bhrawy and A. S. Alofi, “A Jacobi-Gauss collocation method for solving nonlinear Lane-Emden type equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 17, no. 1, pp. 62–70, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. M. I. Bhatti and P. Bracken, “Solutions of differential equations in a Bernstein polynomial basis,” Journal of Computational and Applied Mathematics, vol. 205, no. 1, pp. 272–280, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. A. Quarteroni, R. Sacco, and F. Saleri, Numerical Mathematics, vol. 37 of Texts in Applied Mathematics, Springer, Berlin, Germany, 2nd edition, 2007. View at MathSciNet
  26. O. R. Isik, Z. Güney, and M. Sezer, “Bernstein series solutions of pantograph equations using polynomial interpolation,” Journal of Difference Equations and Applications, vol. 18, no. 3, pp. 357–374, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. O. R. Isik, M. Sezer, and Z. Güney, “Bernstein series solution of a class of linear integro-differential equations with weakly singular kernel,” Applied Mathematics and Computation, vol. 217, no. 16, pp. 7009–7020, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. O. R. Isik, M. Sezer, and Z. Güney, “A rational approximation based on Bernstein polynomials for high order initial and boundary values problems,” Applied Mathematics and Computation, vol. 217, no. 22, pp. 9438–9450, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. D. S. Watkins, Fundamentals of Matrix Computations, Pure and Applied Mathematics, John Wiley & Sons,, New York, NY, USA, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  30. F. A. Oliveira, “Collocation and residual correction,” Numerische Mathematik, vol. 36, no. 1, pp. 27–31, 1980. View at Publisher · View at Google Scholar · View at MathSciNet
  31. İ. Çelik, “Collocation method and residual correction using Chebyshev series,” Applied Mathematics and Computation, vol. 174, no. 2, pp. 910–920, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. İ. Çelik, “Approximate calculation of eigenvalues with the method of weighted residuals-collocation method,” Applied Mathematics and Computation, vol. 160, no. 2, pp. 401–410, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. N. Caglar and H. Caglar, “B-spline solution of singular boundary value problems,” Applied Mathematics and Computation, vol. 182, no. 2, pp. 1509–1513, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet